I began to experience Propecia side effects about one month ago, and about two weeks ago stopped taking the drug. After two weeks without the drug the side effects had disappeared. My dermatologist told me to take Propecia every other day from now on to limit possible side effects. In addition to Propecia I am taking Procerin, applying Rogaine, and shampooing with Nizoral three times a week. I wrote in in February about diffuse hair loss through out my head; today you can hardly tell I lost any hair. I have been taking propecia since March 4.
My main question is if this drug could have provided such benefit in such a short time, and if not how can i be sure that I do not need it? As learned in my other question, I had been through very stressful times before the loss occured. I am 18 years old with no immediate family history of hair loss. On a side note, my temple points had seemed to be gone back in the winter, though now they are back in full.
It sounds like you are getting the response you need and want from Propecia (finasteride 1mg). You’ve been taking it since March, and so it’s entirely possible that you saw regrowth in that time from the medication.
I doubt that the other things you are using are helping as much, but that’s one of the risks in using a few products at once. You have no way of knowing which one is the most beneficial. Stopping the finasteride could result in losing the gains you’ve made… or things could maintain if the finasteride didn’t actually help you (for example: if your loss was temporary and related to stress). I have no way to know that for sure via the Internet, though.
You’re under the care of a doctor already, so you should be asking these questions to him/her. Regardless of how you regrew your hair, I’m pleased that you’re seeing success with your regrowth goal.